Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 243, NWS Kansas City, MO

August 7, 2000Howard County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 6:46 PM CDT for Howard County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2000, 6:46 PM CDT (23:46 UTC)
Expired
Aug 7, 2000, 7:30 PM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Whole counties

County Howard County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 3:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 072346
SVRMCI
MOC089-080030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
646 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF FAYETTE

* UNTIL 730 PM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES WEST OF ESTILL...OR ABOUT 13 MILES
  WEST OF BOONVILLE...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESTILL AT 655 PM CDT
  FAYETTE AT 700 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

LAT...LON 39|28 9280 3901 9288 3901 9259 3926 9245

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 7, 3:15 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT MON AUG 7 2000

WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL
STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL
THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS
LINGER INTO WED.

MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS
INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT
TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT
IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC
METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO
ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR
TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG.
WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR
PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD
ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT
ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO
CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD.

ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA.
WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG
THIS CDFNT BACKDOORS INTO NRN CWA

EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE
LINE.

JULY

w

In the hours before

Local storm report, Aug 7, 5:30 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    5 N HUNTSVILLE            MO   60 MPH TSTM GUST
08/07/00   RANDOLPH                       AND TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0505 PM    FAYETTE                   MO   WIND DAMAGE
08/07/00   HOWARD                         NUMEROUS TREES DOWN,
                                          POWER LINES DOWN, HAIL
                                          WAS REPORT.
                                          PRELIMINARY REPORT AS
                                          THEY ARE VERY BUSY.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0526 PM    MOBERLY                   MO   65 MPH TSTM GUST
08/07/00   RANDOLPH                       REPORTED BY STORM
                                          SPOTTER.
Local storm report, Aug 7, 5:34 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0522 PM    4 N DREXEL                MO   WIND DAMAGE
08/07/00   CASS                           4 INCH DIAMETER TREE
                                          LIMBS DOWN. REPORTED BY
                                          HAlM RADIO OPERATOR.
Local storm report, Aug 7, 5:41 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0541 PM    CENTERVIEW                MO   60 MPH TSTM GUST
08/07/00   JOHNSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 7, 6:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTYO LOCATION....

0613 PM    LA MONTE                  MO   70 MPH TSTM GUST
08/07/00   PETTIS                         REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Aug 7, 6:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY@ LOCATION....

0600 PM    (SZL)WHITEMAN AFB         MO   66 MPH TSTM GUST
08/07/00   JOHNSON
Local storm report, Aug 7, 6:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0620 PM    5 W SEDALIA               MO   75 MPH TSTM GUST
08/07/00   PETTIS                         AND TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANA(GEMENT.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:26 PM CDTSevere Thunderstorm WarningEAXChariton64 min
Aug 6, 7:58 PM CDTSevere Thunderstorm WarningEAXCaldwell62 min
Aug 6, 8:38 PM CDTSevere Thunderstorm WarningEAXCarroll62 min
Aug 6, 9:14 PM CDTTornado WarningEAXCarroll26 min
Aug 7, 1:57 PM CDTSevere Thunderstorm WarningEAXClay, Jackson63 min
Aug 7, 2:38 PM CDTSevere Thunderstorm WarningEAXRay67 min
Aug 7, 2:46 PM CDTSevere Thunderstorm WarningEAXClay, Clinton59 min
Aug 7, 3:27 PM CDTSevere Thunderstorm WarningEAXCarroll63 min
Aug 7, 3:48 PM CDTSevere Thunderstorm WarningEAXLivingston57 min
Aug 7, 4:08 PM CDTSevere Thunderstorm WarningEAXSaline67 min
Aug 7, 4:11 PM CDTSevere Thunderstorm WarningEAXChariton, Linn64 min
Aug 7, 4:20 PM CDTSevere Thunderstorm WarningEAXBates, Cass60 min
Aug 7, 4:28 PM CDTSevere Thunderstorm WarningEAXCooper47 min
Aug 7, 4:56 PM CDTSevere Thunderstorm WarningEAXMacon, Randolph49 min
Aug 7, 5:38 PM CDTSevere Thunderstorm WarningEAXJohnson67 min
Aug 7, 6:00 PM CDTSevere Thunderstorm WarningEAXPettis75 min
Aug 7, 6:12 PM CDTSevere Thunderstorm WarningEAXHenry33 min
Aug 7, 6:24 PM CDTSevere Thunderstorm WarningEAXSaline66 min
Aug 7, 6:28 PM CDTSevere Thunderstorm WarningEAXCooper77 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.